MAUDE Adverse Event Report: BIOMET FRANCE S.A.R.L. REFOBACIN BC R 1X40 US; REFOBACIN BONE CEMENT

BIOMET FRANCE S.A.R.L. REFOBACIN BC R 1X40 US; REFOBACIN BONE CEMENT
Model Number N/A
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Osteolysis (2377); Swelling/ Edema (4577); Joint effusion (4849)
Date of Event 06/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: item name# lps-flex gsf opt sz d-r; item number# 00-5764-014-52; lot# 64469963.Item name# lps-flex fxd mld cd/3-4 12mm; item number# 00-5964-030-12; lot# 64227007.Item name# all poly pat comp 32dia; item number# 00-5972-065-32; lot# 64774873.Item name# option st tib plt size 4; item number# 00-5986-037-02; lot# j6730652.Item name# unknown bone cement plugs; item number# unknown bone cement plugs lot# unknown.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that a patient underwent a right total knee arthroplasty.Subsequently, the patient was revised on approximately four years later due to pain, swelling, stiffness, and instability.During the revision, the tibial component was found grossly loose.Medial osteolysis was noted at the tibial surface as well.The patella and femur were found well fixed and left intact.All tibial components were revised without complications.Attempts have been made and all additional information received has been included in this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D-10 refobacin bc r 1x40 us catalog#: 110034355.Lot#: unknown.No product was returned or pictures provided; a product evaluation could not be performed.A review of the device manufacturing records could not be performed due to missing lot number.Review of the complaint history identified additional similar complaints for the reported item.However, due to the lack of the lot number/s, an additional lot search could not be performed.Medical records were provided and reviewed by a health care professional.The review identified patient presented with pain and swelling, x-rays showed medial osteolysis under the tibia, bone scan shows reuptake of the tibial component, workup negative for infection.Tibia found grossly loose.Tibial surface revealed medial osteolysis.Femur and patella revealed excellent fixation, left intact.Tibial components replaced without complication.A definitive root cause could not be determined.However, there is contributing factors of event: highly active patient.Patient takes bisphosphonates for osteopenia which alters bone metabolism.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
REFOBACIN BC R 1X40 US
Common Device Name
REFOBACIN BONE CEMENT
Manufacturer (Section D)
BIOMET FRANCE S.A.R.L.
plateau de lautagne bp75
valence cedex
Manufacturer (Section G)
BIOMET FRANCE S.A.R.L.
plateau de lautagne bp75
valence cedex 26903
FR   26903
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key20829816
Report Number3006946279-2024-00086
Device Sequence Number4159451
Product Code MBB
UDI-Device Identifier00880304990197
UDI-Public(01)00880304990197
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K171540
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number110034355
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2024
Supplement Date Received by Manufacturer01/31/2025
Initial Report FDA Received Date12/03/2024
Supplement Report FDA Received Date01/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight54 KG
Patient RaceWhite